Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 87, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2022, 3:58 AM CDT for 5 counties in Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2022, 3:58 AM CDT (08:58 UTC)
- Expired
- Jun 8, 2022, 4:31 AM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Callaway County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 86 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:22 AM CDT | TSTM WND DMG | 2 Ese Big Spring, MO | SEVERAL LARGE TREES BLOWN DOWN ON LITTLE BEAR CREEK ROAD NEAR INTERSECTION WITH HIGHWAY 19. VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:58 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
519
WUUS53 KLSX 080858
SVRLSX
MOC007-027-073-139-151-080945-
/O.NEW.KLSX.SV.W.0087.220608T0858Z-220608T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
358 AM CDT Wed Jun 8 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Audrain County in central Missouri...
Montgomery County in east central Missouri...
Callaway County in central Missouri...
Northeastern Osage County in central Missouri...
Northern Gasconade County in east central Missouri...
* Until 445 AM CDT.
* At 358 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Auxvasse to near Holts Summit,
moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Auxvasse around 405 AM CDT.
Chamois around 410 AM CDT.
Shamrock around 415 AM CDT.
Other locations in the path of these severe thunderstorms include
Wellsville, Martinsburg, Montgomery City, Buell, Hermann, Bellflower,
Big Spring and Jonesburg.
This includes Interstate 70 in Missouri between exits 144 and 183.
This also includes Deutschheim Historic Site and Graham Cave State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3899 9207 3918 9142 3914 9141 3914 9126
3885 9126 3884 9142 3871 9142 3870 9137
3858 9137 3854 9203 3855 9202 3856 9200
3857 9212
TIME...MOT...LOC 0858Z 257DEG 55KT 3898 9200 3862 9204
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble3 follow-up statements
060
WWUS53 KLSX 080913
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
413 AM CDT Wed Jun 8 2022
MOC007-027-073-139-151-080945-
/O.CON.KLSX.SV.W.0087.000000T0000Z-220608T0945Z/
Audrain MO-Montgomery MO-Callaway MO-Osage MO-Gasconade MO-
413 AM CDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHEASTERN AUDRAIN...MONTGOMERY...EASTERN CALLAWAY...
NORTHEASTERN OSAGE AND NORTHERN GASCONADE COUNTIES...
At 413 AM CDT, severe thunderstorms were located along a line
extending from near Shamrock to Chamois, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Martinsburg, Montgomery City, Wellsville, Hermann, Bellflower,
Buell, Big Spring and Jonesburg.
This also includes Deutschheim Historic Site and Graham Cave State
Park.
This includes Interstate 70 in Missouri between exits 155 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3918 9142 3914 9141 3914 9126 3885 9126
3884 9142 3871 9142 3870 9137 3858 9137
3855 9192 3904 9190
TIME...MOT...LOC 0913Z 257DEG 55KT 3903 9174 3867 9178
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble450
WWUS53 KLSX 080924
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
424 AM CDT Wed Jun 8 2022
MOC007-027-151-080933-
/O.CAN.KLSX.SV.W.0087.000000T0000Z-220608T0945Z/
Audrain MO-Callaway MO-Osage MO-
424 AM CDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUDRAIN...EASTERN
CALLAWAY AND NORTHEASTERN OSAGE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
east central Missouri.
LAT...LON 3912 9163 3914 9154 3914 9126 3885 9126
3885 9142 3871 9142 3870 9137 3858 9137
3861 9164
TIME...MOT...LOC 0923Z 257DEG 55KT 3906 9157 3870 9161
$$
MOC073-139-080945-
/O.CON.KLSX.SV.W.0087.000000T0000Z-220608T0945Z/
Montgomery MO-Gasconade MO-
424 AM CDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR MONTGOMERY AND NORTHERN GASCONADE COUNTIES...
At 423 AM CDT, severe thunderstorms were located along a line
extending from Wellsville to 8 miles east of Chamois, moving east at
65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Montgomery City, Hermann, Wellsville, New Florence, Jonesburg,
Bellflower, Buell, Big Spring, Mineola, Gasconade, High Hill,
Middletown, Rhineland, Morrison, McKittrick, Danville and Americus.
This also includes Deutschheim Historic Site and Graham Cave State
Park.
This includes Interstate 70 in Missouri between exits 170 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3912 9163 3914 9154 3914 9126 3885 9126
3885 9142 3871 9142 3870 9137 3858 9137
3861 9164
TIME...MOT...LOC 0923Z 257DEG 55KT 3906 9157 3870 9161
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble092
WWUS53 KLSX 080931
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
431 AM CDT Wed Jun 8 2022
MOC073-139-080941-
/O.CAN.KLSX.SV.W.0087.000000T0000Z-220608T0945Z/
Montgomery MO-Gasconade MO-
431 AM CDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND NORTHERN
GASCONADE COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
east central Missouri.
LAT...LON 3912 9163 3914 9154 3914 9126 3885 9126
3885 9142 3871 9142 3870 9137 3858 9137
3861 9164
TIME...MOT...LOC 0929Z 257DEG 55KT 3908 9145 3872 9149
$$
KimbleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:02 AM CDT, 56 minutes earlier.
Area forecast discussion, Jun 8, 3:02 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 302 AM CDT Wed Jun 8 2022 .SHORT TERM... (Through Late This Afternoon) Issued at 302 AM CDT Wed Jun 8 2022 The primary concern this morning is obviously the MCS which is currently moving into central Missouri, and convective trends following it through the day. The warm advection wing ahead of the MCS will likely continue to produce a few isolated severe storms with large hail likely being the primary threat. Have already seen the northern portion of the MCS weaken, and I expect this trend to continue as it moves east. The greater instability for the MCS to feed on lies along and south of the Missouri river. Forward propagating Corfidi vectors continue to indicate an east-southeast movement for the MCS as well, so I expect the severe portion of the MCS to follow the instability and the Corfidi vectors, mainly affecting our western and southwestern counties with potentially damaging winds. Radar is indicating a well developed MCV now on the northern end of the MCS...and I expect this will continue to force convection, and stratiform rain behind it across a wide swath of the area. While damaging winds are less of a threat farther north, I do expect gusty winds as the MCV passes...likely in excess of 30 mph. The MCS should sweep through the forecast area this morning, which will push the effective front through central, northeast, and likely east central Missouri as well as west central Illinois. I think this will effectively end the threat for precipitation for those areas today. Deterministic guidance does show instability recovering ahead of the synoptic cold front this afternoon...generally along and southeast of I-44 in Missouri and south of I-70 in Illinois. CAMs as well as GFS/RAP/NAM show little or no redevelopment this afternoon in our area in spite of the recovered instability...likely due to weak low level convergence ahead of the front. Regardless, I cannot ignore the instability, so will keep low chance PoPs going this afternoon until FROPA. Carney .LONG TERM... (Tonight through Tuesday) Issued at 302 AM CDT Wed Jun 8 2022 All deterministic guidance puts the synoptic cold front south of our forecast area down in the Bootheel by 00Z. Most of the models (except for the RAP and a few CAMs) have all of the precip south of our area in the vicinity of the front after 00Z, and this makes good sense given the drier air behind the front, and that all of the mid and upper level forcing associated with the short wave will be well east and southeast in the Tennessee and Ohio Valleys. Will therefore disregard the few solutions that have lingering showers in southeast Missouri and southern Illinois this evening and keep the dry forecast for tonight. High pressure builds into the Mid Mississippi Valley late tonight into Thursday, giving us a mild and dry day. However, the low level ridge will move east quickly, and the last short wave in this week's series will dip into the Plains late Thursday night bringing return flow back to the Mid Mississippi Valley. Pretty much every piece of guidance is now generating two distinct areas of heavier precipitation with a relative minimum between them late Thursday night through Friday as the short wave digs into the Mississippi and Tennessee Valleys. The stronger of the two (generally speaking) develops over Kansas. Fed by the core of the low level jet late Thursday night into Friday, the MCS moves east-southeast along the low level baroclinic zone left over from today's frontal passage. The second, more northerly area of precip develops over Nebraska...or possibly splits off the northern end of the Kansas MCS...and attaches itself to the mid level short wave. It takes a more easterly course across Iowa and northern Missouri. Between the short wave energy and the convection, models develop a low level meso low which continues to produce weak to moderate low level moisture convergence across northern and central Illinois during the day Friday. This is all well and good, but the two areas of precip in the models split the difference between our forecast area and we end up in a relative minimum of QPF on Friday. The NBM has just come in with 60-80 PoPs for Friday, which isn't surprising as with any ensemble, it tends to smear PoPs over a wide area. However, the two areas of precip to our south and north may "suck all the air out of the room" for lack of a better description, leaving a good chunk of our forecast area dry, or with only minimal precip on Friday. I guess I'm not brave enough to go against likely and categorical PoPs just yet, but will keep this in mind for tonight's shift and pass along my concerns to the day shift. Briefly for the weekend and early next week...northwest flow aloft sharpens up in the wake of Friday's wave. This brings another high pressure system from the northern Plains into the Mississippi Valley. Saturday continues to look mild and dry under the influence of this ridge, but Sunday is beginning to look much warmer than previously forecast as the trough to our east is now more progressive than in previous model runs. This results in the upper level ridge to our west building farther east into our region. Rising heights and therefore warmer temperatures will then build in for Sunday into early next week with highs in the mid and upper 80s for Sunday, then climbing into the 90s for Monday and Tuesday. Carney && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1044 PM CDT Tue Jun 7 2022 Impacts from a storm complex are expected at all local terminals early Wednesday morning. Convection has formed across the Central Plains this evening and will track eastward overnight across the region. As this complex moves over local terminals, flight conditions will quickly deteriorate, with MVFR ceilings and visibility expected. Heavier rain cores will be capable of producing brief periods of IFR visibilities, though uncertainty remains in these cores placement relative to local terminals. As the complex moves east of the terminals, MVFR ceilings will persist for a few hours, and while confidence is increasing that these conditions will be relatively short lived, there still is uncertainty in how quickly ceilings will improve to VFR flight conditions during the late morning hours. Additionally, fog is possible over portions of southeastern Missouri and southwestern Illinois later in the morning, but confidence is high that this will stay south of the local terminals. In the wake of the complex, a cold front will drop southward through the area during the late morning through the afternoon, causing winds to pick up and shift to out of the northwest. Elmore && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 82 60 81 65 / 60 10 0 40 Quincy 77 56 78 62 / 50 0 5 60 Columbia 79 57 80 62 / 40 0 0 60 Jefferson City 80 58 81 63 / 50 0 0 60 Salem 81 58 81 62 / 50 10 0 30 Farmington 80 58 80 60 / 40 10 0 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 7, 7:54 PM CDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 754 PM CDT Tue Jun 7 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 754 PM CDT Tue Jun 7 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms across the entire area tonight. A few thunderstorms may be capable of producing large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms Wednesday, Thursday night through Friday, and late Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or wind damage to the Saint Louis National Weather Service. Elmore
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:39 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 34 min |
| Jun 8, 3:22 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 38 min |
| Jun 8, 3:47 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Ralls | 43 min |
| Jun 8, 5:01 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 44 min |
| Jun 8, 1:59 PM CDT | River Flood Warning | LSX | Monroe | 3 hr |
| Jun 8, 3:06 PM CDT | River Flood Warning | LSX | Osage | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.